Alert archive / Wyoming / High Wind Warnings in 2023

High Wind Warning 33, NWS Cheyenne, WY

April 18, 20236 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Apr 18, 2023, 3:19 AM MDT for 6 counties in Wyoming. It took effect at Apr 18, 2023, 11:00 AM MDT. It was in force for 31 hr. 40 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 18, 2023, 3:19 AM MDT (09:19 UTC)
In effect from
Apr 18, 2023, 11:00 AM MDT
Expired
Apr 19, 2023, 6:00 PM MDT
In force
31 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 2:16 PM MDTNON-TSTM WND GST 5715 E Sinclair, WYWALCOTT JUNCTION WYDOT SITE. SUSTAINED WINDS 36 MPH.
Apr 18, 3:44 PM MDTNON-TSTM WND GST 6112 Ene North Fork Campg, WYQUEALY DOME WYDOT SITE. SUSTAINED WINDS 42 MPH. GUSTS 61 MPH 344 PM TO 352 PM.
Apr 18, 3:46 PM MDTNON-TSTM WND GST 602 Wnw Buford, WYLONE TREE WYDOT SITE. SUSTAINED WINDS 39 MPH.
Apr 18, 4:02 PM MDTNON-TSTM WND GST 611 S Glenrock, WYDEER CREEK WYDOT SITE SUSTAINED WINDS 41 MPH. GUSTS 61 MPH 402 PM TO 410 PM.
Apr 18, 4:16 PM MDTNON-TSTM WND GST 601 Sse Bordeaux, WYBORDEAUX WYDOT SITE. SUSTAINED WINDS 43 MPH. GUSTS 60 MPH 416 PM TO 424 PM.
Apr 18, 4:20 PM MDTNON-TSTM WND GST 668 S Sibley Peak, WYCOLEMAN WYDOT SITE. SUSTAINED WINDS 33 MPH. GUST 68 MPH AT 438 PM.
Apr 18, 4:28 PM MDTNON-TSTM WND GST 6518 Wnw Cheyenne, WY
Apr 18, 4:30 PM MDTNON-TSTM WND GST 628 Nnw Glendo, WYPLATTE/CONVERSE COUNTY LINE WYDOT SITE. GUSTS 62 MPH FROM 430 PM TO 438 PM.
Apr 18, 4:44 PM MDTNON-TSTM WND GST 597 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 41 MPH. GUSTS 59 MPH 444 PM TO 452 PM.
Apr 18, 4:48 PM MDTNON-TSTM WND GST 593 Ese Elk Mountain, WYCOUNTY ROAD 402 WYDOT SITE. SUSTAINED 35 MPH. GUSTS 59 MPH 442PM TO 450 PM.
Apr 18, 4:52 PM MDTNON-TSTM WND GST 591 Nnw Whitaker, WYWHITAKER WYDOT SITE. SUSTAINED WINDS 47 MPH. GUSTS 59 MPH 452 PM TO 5 PM.
Apr 18, 5:22 PM MDTNON-TSTM WND GST 577 Wnw Van Tassell, WYUPR SITE CRAND1.
Apr 18, 5:40 PM MDTNON-TSTM WND GST 612 Wnw Buford, WYUPR SITE BUFORW.
Apr 18, 5:46 PM MDTNON-TSTM WND GST 631 Ene Buford, WYBUFORD EAST WYDOT SITE. SUSTAINED WINDS 40 MPH.
Apr 19, 2:02 AM MDTHIGH SUST WINDS 438 S Chugwater, WYMESONET STATION WY40 7.5 S CHUGWATER (WYDOT) BEAR CREEK. PEAK WIND GUST 57 MPH 1:26 AM.
Apr 19, 6:26 AM MDTNON-TSTM WND GST 658 S Sibley Peak, WYMESONET STATION WY1 8.4 S SIBLEY PEAK (WYDOT). SUSTAINED AT 50 MPH.
Apr 19, 6:45 AM MDTSNOW 0.46 Ne Arlington, WYCOCORAHS STATION WY-CR-5 ROCK RIVER 9.6 WSW.
Apr 19, 7:16 AM MDTNON-TSTM WND GST 608 S Sibley Peak, WYMESONET STATION WY1 8.4 S SIBLEY PEAK (WYDOT) COLEMAN.
Apr 19, 8:42 AM MDTNON-TSTM WND GST 601 Sse Bordeaux, WYMESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
Apr 19, 8:53 AM MDTNON-TSTM WND GST 583 N Douglas, WYASOS STATION KDGW DOUGLAS AIRPORT - DGW.
Apr 19, 9:22 AM MDTNON-TSTM WND GST 581 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Apr 19, 9:46 AM MDTNON-TSTM WND GST 595 Wsw Douglas, WYMESONET STATION DW7426 DOUGLAS.
Apr 19, 9:51 AM MDTNON-TSTM WND GST 673 N Douglas, WYASOS STATION KDGW DOUGLAS AIRPORT - DGW.
Apr 19, 10:03 AM MDTNON-TSTM WND GST 673 N Douglas, WYASOS STATION KDGW DOUGLAS AIRPORT - DGW.
Apr 19, 10:16 AM MDTNON-TSTM WND GST 595 Wsw Douglas, WYMESONET STATION DW7426 DOUGLAS.
Apr 19, 10:30 AM MDTNON-TSTM WND GST 586 S Douglas, WYMESONET STATION EW6313 DOUGLAS.
Apr 19, 11:03 AM MDTNON-TSTM WND GST 623 N Douglas, WYASOS STATION KDGW DOUGLAS AIRPORT - DGW.
Apr 19, 12:31 PM MDTNON-TSTM WND GST 603 N Douglas, WYASOS STATION KDGW DOUGLAS AIRPORT - DGW.
Apr 19, 2:42 PM MDTNON-TSTM WND GST 581 Sse Bordeaux, WYBORDEAUX WYDOT SITE. SUSTAINED WINDS 44 MPH.
Apr 19, 2:46 PM MDTNON-TSTM WND GST 621 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 48 MPH.
Apr 19, 3:28 PM MDTNON-TSTM WND GST 591 Sse Bordeaux, WYBORDEAUX WYDOT SITE. SUSTAINED WINDS 45 MPH.
Apr 19, 3:38 PM MDTNON-TSTM WND GST 661 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 46 MPH.
Apr 19, 3:46 PM MDTNON-TSTM WND GST 637 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED WINDS 40 MPH. GUST 59 MPH AT 332PM. GUST 60 MPH AT 258 PM.
Apr 19, 4:08 PM MDTNON-TSTM WND GST 621 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 47 MPH.
Apr 19, 4:16 PM MDTNON-TSTM WND GST 6011 Se Arlington, WYSTROUSS HILL WYDOT SITE. SUSTAINED WINDS 34 MPH.
Apr 19, 4:16 PM MDTNON-TSTM WND GST 607 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED WINDS 39 MPH.
Apr 19, 5:02 PM MDTNON-TSTM WND GST 581 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 42 MPH. GUST 63 MPH AT 444 PM.
Apr 19, 5:02 PM MDTNON-TSTM WND GST 597 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED WINDS 42 MPH. GUST 65 MPH AT 446PM.
Apr 19, 5:16 PM MDTNON-TSTM WND GST 6511 Se Arlington, WYSTROUSS HILL WYDOT SITE. SUSTAINED WINDS 37 MPH.
Apr 19, 5:23 PM MDTSNOW 4Pine Bluffs, WYRECEIVED VIA FACEBOOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2023-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2023-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3507 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

523 
WWUS75 KCYS 180919
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
319 AM MDT Tue Apr 18 2023

WYZ106-107-116>118-190000-
/O.UPG.KCYS.HW.A.0037.230418T2100Z-230419T2100Z/
/O.NEW.KCYS.HW.W.0033.230418T1700Z-230419T2100Z/
Central Laramie Range and Southwest Platte County-
East Platte County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Wheatland, Guernsey, Buford, 
Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, 
and Cheyenne
319 AM MDT Tue Apr 18 2023

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 3 PM
MDT WEDNESDAY...

* WHAT...West winds 35 to 50 MPH with frequent gusts up to 75 MPH
  expected. Wind gusts may occasionally exceed 80 MPH. 

* WHERE...Central Laramie Range and eastern Platte County
  including Glendo, Wheatland, Chugwater, and the Bordeaux
  Interchange along Interstate 25. Southern Laramie Range and
  adjacent Foothills including Interstate 80 between Laramie and
  Cheyenne. 

* WHEN...11 AM MDT this morning until 3 PM MDT Wednesday. Brief
  periods of strong winds will be possible this afternoon and
  early evening due to showers and thunderstorms. A more intense
  period of strong winds will develop overnight into early
  Wednesday. 

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ110-190000-
/O.UPG.KCYS.HW.A.0037.230418T2100Z-230419T2100Z/
/O.NEW.KCYS.HW.W.0033.230418T1700Z-230419T2100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
319 AM MDT Tue Apr 18 2023

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 3 PM
MDT WEDNESDAY...

* WHAT...West to southwest winds 35 to 45 MPH with gusts up to 65
  MPH expected. 

* WHERE...North Snowy Range Foothills including Arlington and Elk
  Mountain along Interstate 80 between Laramie and Rawlins. 

* WHEN...11 AM MDT this morning until 3 PM MDT Wednesday. Brief
  periods of strong winds will be possible this afternoon and
  early evening due to showers and thunderstorms. A more
  persistent period of strong winds will develop overnight into 
  early Wednesday. 

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ109-111-113-115-190000-
/O.NEW.KCYS.HW.W.0033.230418T1700Z-230419T0300Z/
Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-Laramie Valley-
Including the cities of Rawlins, Baggs, Saratoga, Encampment, 
Laramie, and Bosler
319 AM MDT Tue Apr 18 2023

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

* WHAT...West to southwest winds 30 to 40 MPH with frequent gusts
  in excess of 50 MPH. Showers and thunderstorms may briefly cause
  wind gusts up to 65 MPH. 

* WHERE...Lower elevations of Carbon and Albany Counties including
  Rawlins, Laramie, Saratoga, and Baggs. 

* WHEN...11 AM MDT until 9 PM MDT today. 

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ101-102-190000-
/O.NEW.KCYS.HW.W.0033.230418T1700Z-230419T2100Z/
Converse County Lower Elevations-Niobrara County-
Including the cities of Douglas, Glenrock, Bill, Deer Creek, 
Lusk, and Redbird
319 AM MDT Tue Apr 18 2023

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 3 PM
MDT WEDNESDAY...

* WHAT...West to southwest winds 35 to 45 MPH with gusts up to 65
  MPH expected. 

* WHERE...Lower elevations of Converse and Niobrara counties
  including Douglas, Bill, and Lusk. 

* WHEN...11 AM MDT this morning until 3 PM MDT Wednesday. Brief
  periods of strong winds will be possible this afternoon and
  early evening due to showers and thunderstorms. A more
  persistent period of strong winds will develop overnight into
  early Wednesday. 

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

CLH
4 follow-up statements
432 
WWUS75 KCYS 190449
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1049 PM MDT Tue Apr 18 2023

WYZ106-107-116>118-191300-
/O.CON.KCYS.HW.W.0033.000000T0000Z-230419T2100Z/
Central Laramie Range and Southwest Platte County-
East Platte County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Wheatland, Guernsey, Buford, 
Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, 
and Cheyenne
1049 PM MDT Tue Apr 18 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT WEDNESDAY...

* WHAT...West winds 35 to 50 MPH with frequent gusts up to 75 
  MPH expected. Wind gusts may occasionally exceed 80 MPH.

* WHERE...Central Laramie Range and eastern Platte County 
  including Glendo, Wheatland, Chugwater, and the Bordeaux 
  Interchange along Interstate 25. Southern Laramie Range and 
  adjacent Foothills including Interstate 80 between Laramie and 
  Cheyenne.

* WHEN...Through 3 PM MDT Wednesday. 

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ110-191300-
/O.CON.KCYS.HW.W.0033.000000T0000Z-230419T2100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1049 PM MDT Tue Apr 18 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT WEDNESDAY...

* WHAT...West to southwest winds 35 to 45 MPH with gusts up to 
  65 MPH expected.

* WHERE...North Snowy Range Foothills including Arlington and 
  Elk Mountain along Interstate 80 between Laramie and Rawlins.

* WHEN...Through 3 PM MDT Wednesday. 

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ101-102-191300-
/O.CON.KCYS.HW.W.0033.000000T0000Z-230419T2100Z/
Converse County Lower Elevations-Niobrara County-
Including the cities of Douglas, Glenrock, Bill, Deer Creek, 
Lusk, and Redbird
1049 PM MDT Tue Apr 18 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT WEDNESDAY...

* WHAT...West to southwest winds 35 to 45 MPH with gusts up to 
  65 MPH expected.

* WHERE...Lower elevations of Converse and Niobrara counties 
  including Douglas, Bill, and Lusk.

* WHEN...Through 3 PM MDT Wednesday. 

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
354 
WWUS75 KCYS 191227
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
627 AM MDT Wed Apr 19 2023

WYZ106-107-116>118-192100-
/O.CON.KCYS.HW.W.0033.000000T0000Z-230419T2100Z/
Central Laramie Range and Southwest Platte County-
East Platte County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Wheatland, Guernsey, Buford, 
Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, 
and Cheyenne
627 AM MDT Wed Apr 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...West winds 35 to 50 MPH with gusts up to 70 MPH 
  expected.

* WHERE...Central Laramie Range and eastern Platte County 
  including Glendo, Wheatland, Chugwater, and the Bordeaux 
  Interchange along Interstate 25. Southern Laramie Range and 
  adjacent Foothills including Interstate 80 between Laramie and 
  Cheyenne.

* WHEN...Until 3 PM MDT today.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ110-192100-
/O.CON.KCYS.HW.W.0033.000000T0000Z-230419T2100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
627 AM MDT Wed Apr 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...West to southwest winds 35 to 45 MPH with gusts up to 
  65 MPH expected.

* WHERE...North Snowy Range Foothills including Arlington and 
  Elk Mountain along Interstate 80 between Laramie and Rawlins.

* WHEN...Until 3 PM MDT today. 

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ101-102-192100-
/O.CON.KCYS.HW.W.0033.000000T0000Z-230419T2100Z/
Converse County Lower Elevations-Niobrara County-
Including the cities of Douglas, Glenrock, Bill, Deer Creek, 
Lusk, and Redbird
627 AM MDT Wed Apr 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...West to southwest winds 35 to 45 MPH with gusts up to 
  65 MPH expected.

* WHERE...Lower elevations of Converse and Niobrara counties 
  including Douglas, Bill, and Lusk.

* WHEN...Until 3 PM MDT today.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

CLH
115 
WWUS75 KCYS 192040
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
240 PM MDT Wed Apr 19 2023

WYZ101-102-107-116>118-192145-
/O.CAN.KCYS.HW.W.0033.000000T0000Z-230419T2100Z/
Converse County Lower Elevations-Niobrara County-
East Platte County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Douglas, Glenrock, Bill, Deer Creek, 
Lusk, Redbird, Wheatland, Guernsey, Buford, Pumpkin Vine, 
Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne
240 PM MDT Wed Apr 19 2023

...HIGH WIND WARNING IS CANCELLED...

Sustained west to northwest winds 25 to 35 MPH will periodically 
gust up to 50 MPH this afternoon. The threat for high winds has
ended and the High Wind Warning is cancelled.

$$

WYZ106-200000-
/O.EXT.KCYS.HW.W.0033.000000T0000Z-230420T0000Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
240 PM MDT Wed Apr 19 2023

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH.

* WHERE...Central Laramie Range and southwest Platte County
  including the Bordeaux Interchange along Interstate 25.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ110-200000-
/O.EXT.KCYS.HW.W.0033.000000T0000Z-230420T0000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
240 PM MDT Wed Apr 19 2023

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH.

* WHERE...North Snowy Range Foothills including Arlington and 
  Elk Mountain along Interstate 80 between Laramie and Rawlins.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

MAJ
261 
WWUS75 KCYS 192343
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
543 PM MDT Wed Apr 19 2023

WYZ106-200045-
/O.EXP.KCYS.HW.W.0033.000000T0000Z-230420T0000Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
543 PM MDT Wed Apr 19 2023

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

Winds have eased below warning levels and are no longer expected
to reach warning levels. Therefore...the High Wind Warning will be
allowed to expire at 6 PM this evening.

$$

WYZ110-200045-
/O.EXP.KCYS.HW.W.0033.000000T0000Z-230420T0000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
543 PM MDT Wed Apr 19 2023

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

Winds have eased late this afternoon and have fallen just below
warning levels. Winds are expected to continue easing over the
next hour or two. Therefore...the High Wind Warning will be 
allowed to expire at 6 PM this evening. Wind gusts of 50 to 55 mph
will continue through 8 PM however...so keep a firm grip on your
steering wheel and slow down if encountering strong winds.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Apr 17, 10:48 PM MDT, 4 hours 31 minutes earlier.

Area forecast discussion, Apr 17, 10:48 PM MDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1048 PM MDT Mon Apr 17 2023

.SHORT TERM...(This evening through Wednesday night)
Issued at 315 PM MDT Mon Apr 17 2023

It was a pleasantly mild afternoon with temperatures in the 60s and
70s courtesy of a ridge of high pressure aloft over the CWA. Skies
were partly cloudy with a scattering of fair weather cumulus and
cirrus clouds. Southwesterly flow aloft was increasing to the west
as the next Pacific low pressure trough was moving onshore over WA,
OR and northern CA. West to northwest winds were breezy this afternoon
with gusts to 30 MPH. Lowest humidities were around 15 percent.

Forecast concerns will focus on strong winds, strong thunderstorms,
high elevation snowfall, and temperatures.

The upper level ridge will progress east into the Great Plains tonight
and Tuesday. Meanwhile, the Pacific trough and accompanying cold
front will move quickly east across the northern/central Rockies
Tuesday night, with a closed low forming over eastern MT/western
ND by Wednesday morning. Additional shortwave energy amplifies the
mean trough over the Rockies/High Plains Wednesday/Wednesday night.

Southwest winds will strengthen Tuesday morning west of the Laramie
Range, with the 700-800mb flow exceeding 45 kt. These strong winds
will eventually spread east of the Front Range late Tuesday afternoon
and especially Tuesday night and Wednesday morning with the passage
of the trough and cold front. Ahead of the front, a narrow plume of
mid level moisture in tandem with rather steep lapse rates will favor
isolated high-based thunderstorm development across east-central WY
into the northern NE Panhandle during the late afternoon. SPC Day2
outlook has a Marginal Risk for severe thunderstorms capable of wind
gusts in excess of 60 mph. The hail threat is non-zero and less than
an inch in diameter. Storms will linger until sunset when best forcing
and instability shifts further east.

Local random forest high wind probabilities continue to trend higher
(60 to 80 percent) for the southeast WY wind prones and adjacent
East Platte and Central Laramie counties. 850mb CAG-BRX and CAG-ARL
gradients rise above 60 meters by sunset Tuesday, and peak between
75 and 90 meters early Wednesday morning. Westerly 700-800mb flow
increases to 60 kt by 12Z Wednesday, decreasing after 18Z with the
low level gradients. Issued a High Wind Watch for WY Zones 106, 107,
110, 116, 117 and 118 from 3 PM Tuesday through 3 PM Wednesday.

Outside of the thunderstorms, lower elevation/valley rain showers
will taper off late Tuesday night, with snow showers persisting over
the higher elevations. A secondary shortwave will track to the south
of the CWA, with rain/snow showers redeveloping and moving east
through far southeast WY and the southern NE Panhandle Wednesday
afternoon/evening. Snow accumulations of 3 to 5 inches are forecast
for the Snowy/Sierra Madre mountains, with less than a half inch
elsewhere.

Mild to warm temperatures are forecast Tuesday with the 700mb thermal
ridge situated over western NE and strong southwesterly low level flow.
Highs Tuesday afternoon will be in the 70s along and east of I-25,
with 50s and 60s to the west. Wednesday will be colder with 700mb
temperatures between -6 and -8 degrees Celsius. Afternoon highs
will range from the 20s and 30s west to the 40s to mid 50s east.

.LONG TERM...(Tuesday night through Monday)
Issued at 315 PM MDT Mon Apr 17 2023

Overall impact level remains low for the long term forecast period.
Discrepancies still remain in where long range models are placing the
upper level low Thursday and Friday, resulting in uncertainty in the
forecast. Most models have the low sitting right on the Canada/US
border at the intersection of Montana and North Dakota, which is much
too far north for major snow impacts in southeast Wyoming and the
Nebraska panhandle. Snow is not out of the picture, but overall
accumulations will likely be minimal, unless we see a drastic southerly
shift in the low location. The best timing for snowfall is Thursday
night into Friday morning as the low ingests moisture from the Gulf
and wraps it around into southeast Wyoming and western Nebraska as
it pushes off to the east. The precipitation may also start as rain
in some areas, it just depends on the timing of the front and when
the wraparound moisture reaches southeast Wyoming and western Nebraska.

Northwest flow keeps the area cold, below normal, through Saturday.
Sunday, very brief ridging develops over the area and brings temperatures
back near normal, 50s and 60s. Monday a shortwave pushes through, but
models don't have the location or strength nailed down yet. The
instability could result in rain showers, and even thunderstorms to
start the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1045 PM MDT Mon Apr 17 2023

Quiet, VFR conditions are expected to continue overnight. Winds will
pick up during the morning hours on Tuesday as a cold front is
expected to move across the area during the afternoon hours. This
frontal boundary will spark scattered showers and thunderstorms
through the mid afternoon hours and into the evening. Some storms
may contain strong, gusty winds. IFR conditions may be possible
in storms. Strong winds will continue overnight, especially at
KCYS and KLAR where winds may gust over 45 kts Tuesday night.

&&

.FIRE WEATHER...
Issued at 315 PM MDT Mon Apr 17 2023

Elevated fire weather conditions will continue this afternoon for portions
of Southeast Wyoming and the southern Nebraska Panhandle. Stronger winds
combined with warm temperatures and low humidity will create near-critical
fire weather conditions for the southern Panhandle where fuels are prime
for rapid fire growth. Widely scattered thunderstorms capable of strong
winds will develop across eastern Wyoming and the northern Panhandle
Tuesday afternoon ahead of a Pacific low pressure system and cold front.
Much cooler temperatures, gusty west to northwest winds, and scattered
rain and snow showers are expected Tuesday night and Wednesday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Tuesday afternoon through Wednesday
     afternoon for WYZ106-107-110-116>118.

NE...Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for NEZ436-437.

&&

SHORT TERM...MAJ
LONG TERM...LK
AVIATION...SF
FIRE WEATHER...MAJ
Hazardous weather outlook, Apr 17, 10:03 AM MDT, 17 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1003 AM MDT Mon Apr 17 2023

WYZ101>119-181615-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
1003 AM MDT Mon Apr 17 2023

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Elevated to near-critical fire weather conditions will prevail
Tuesday due to warm temperatures, gusty winds and low humidities.

Strong west to northwest winds will develop along and ahead of a
cold front Tuesday night and early Wednesday morning, especially
the wind prone areas as well as the adjacent lower elevations in
southeast Wyoming.

Snow showers Wednesday through Friday will result in some
accumulations over the mountains and neighboring valleys.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-181615-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
1003 AM MDT Mon Apr 17 2023

This hazardous weather outlook is for portions of Panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Elevated to near-critical fire weather conditions will prevail
Tuesday across central and southern portions of the Panhandle
due to warm temperatures, gusty winds and low humidities.

.Spotter information statement...

Spotter activation will not be required.

MAJ

Nearby

High Wind Warnings in Wyoming, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.